Diagnosed RT3 Dominance- Anyone with successful treatment?
In December I found out I have a bad RT3 ratio caused in part by abnormally high Cortisol levels. My doctor currently has me on adrenal support supplements, Adren-All and Adrene Vive, as well as 5MG Cytomel 2x per day.
My doctor says he can't tell me when I will start feeling better. I have very classic hypo symptoms, brittle hair, nails, fatigue, muscle fatigue, utter inability to lose weight.
I'm wondering if anyone out there has gone through this, and can share their story with me. Especially if you started feeling better. Also, I've been consistently eating clean, around 1,200-1,350 calories a day, working out pretty hard 3-5 times per week, no refined carbs, no sugar. On the one hand, I can't eat more calories because I will gain even more weight than the 20 lbs I put on in 5 months of this starting. On the other hand, I've read that restricted calorie diets and too much exercise can exacerbate the situation by causing more stress on your body, further harming your adrenals, increasing your Cortisol levels, lowering metabolism, and as a result, ending up with even more RT3.
Any suggestions, advice, your stories would be VERY helpful. I'm super frustrated, and there doesn' seem to be an end in sight.
I don't have any successful experience to talk about yet, though I have found my RT3 to be high and my plan is to decrease my Armour dosage and add in a small dose of T3. This is per suggestion of a good thyroid doctor. In addition, the reading I have done suggests that low cortisol or high cortisol will contribute to excess conversion of T4 to T3.So it is good that you are addressing that issue.
In addition, I read that low ferritin/iron will also contribute to excess RT3. So if you haven't been tested for ferritin, and a full iron test panel, that would be a good idea. I also have some recommended levels that are best for those various tests.
I have some good links that I can't post on the Forum. I am sending by PM.
Also there is one current member who has been gong through RT3 dominance. She might be willing to give you her perspective. Just send a PM to artfemme.
To receive or send a PM, just click on your name and then click on messages.
Also, please post your Free T3, Free T4, and RT3 test results and their reference ranges shown on the lab report.
Thanks for your comments. I am frustrated because I am on an extremely low dose of T3 at the moment, but after talking to my doctor, and doing some additional research, I think he is right to keep me on a low dose. I don't think my adrenals can handle the T3 right now. My adrenal fatigue symptoms have worsened since I've been on the T3. I've been dizzy, had significant light sensitivity, inability to sleep etc. So I think he is right to try and treat the adrenals before increasing my T3 dose. I'm just very frustrated.
Thanks for the recommendation to contact artfemme. I will definitely reach out.
Also, my ferritin was in the low end of normal, so I'm taking supplements for that as well.
I don't have my labs in front of me at the moment to double check, but I'm pretty sure I was careful in putting in my numbers and the unit of measurement. I also used the STTM ratio calculator to come up with my ratio. You put in the specific unit of measurement on the website (with your numbers) and it calculates the ratio for you.
Obviously I can't check what you say is the ratio without seeing your numbers; however, there is something wrong if you come up with 36 and yet your numbers look worse than Nikki's. From the numbers posted by Nikki, I know that ratio is correct. Please post your numbers.
I meant that my RT3 is 36 ng/dl, not the ratio...just wanted Nikki to be sure she had her ratio right going by the measurements. Just saying she had a better ratio than I with what looks like a really high RT3!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.